MAUDE Adverse Event Report: CHECKPOINT SURGICAL CHECKPOINT STIMULATOR; SURGICAL NERVE STIMULATOR/LOCATOR

CHECKPOINT SURGICAL CHECKPOINT STIMULATOR; SURGICAL NERVE STIMULATOR/LOCATOR
Model Number 9094
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After further investigation, the original medwatch filing by the biomedical engineer was inaccurate based on the design specification of a single-use device, and the actual deficiency was that the hcp had difficulty locating the nerve.Based on our testing, the stimulator was found to function as specified, and the log indicated the stimulator operated as specified.There was insufficient evidence provided by the hospital to evaluate the actual deficiency, and a specific use error cannot be determined.
 
Event or Problem Description
Medwatch report (b)(4) received from (b)(6) hospital on (b)(6) 2021 stating: "probe is supposed to detect the nerve during surgery.Confirmed that device did not turn on." further follow-up with the institution determined the device was used in a surgery and the health care provider (hcp) had difficulty locating the nerve and was unsure if the device was operating correctly.A second hcp assisted and found the nerve had been injured.

Brand Name
CHECKPOINT STIMULATOR
Common Device Name
SURGICAL NERVE STIMULATOR/LOCATOR
Manufacturer (Section D)
CHECKPOINT SURGICAL
6050 oak tree blvd
suite 360
independence OH 44131
Manufacturer (Section G)
ROBLING MEDICAL INC.
90 weathers st
youngsville NC 27596
Manufacturer Contact
matthew hildebrand
6050 oak tree blvd.
suite 360
independence, OH 44131
2163789107
MDR Report Key12924972
Report Number3012222873-2021-00004
Device Sequence Number4907100
Product Code ETN
UDI-Device IdentifierB13090941
UDI-PublicB13090941
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K092292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number9094
Device Catalogue Number9094
Device Lot Number0310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown